Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 21, 2018, 3:58 AM CDT for Starr County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 21, 2018, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 154 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:02 AM CDT | FLASH FLOOD | Roma, TX | ROMA POLICE DEPARTMENT REPORTS FLOODED STREETS OF WATER DEPTH OF 1 TO 2 FEET IN THE CITY OF ROMA IN ADDITION TO THE LA VICTORIA NEIGHBORHOOD. |
| Jun 21, 6:12 AM CDT | FLASH FLOOD | 1 E Rio Grande City, TX | TEXAS DOT REPORTED WATER OVER ROADWAY ON US HWY 83 JUST EAST OF RIO GRANDE CITY. |
| Jun 21, 6:14 AM CDT | FLASH FLOOD | 3 W Rio Grande City, TX | TX DOT REPORTED WATER ON HWY 83 NEAR HERNANDEZ ROAD IN WEST RIO GRANDE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
749
WGUS54 KBRO 210858
FFWBRO
TXC427-211200-
/O.NEW.KBRO.FF.W.0015.180621T0858Z-180621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
358 AM CDT THU JUN 21 2018
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Starr County in Deep South Texas...
* Until 700 AM CDT.
* At 357 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Rio Grande City, Roma, Sullivan City, Escobares, El Sauz, Viboras,
Garciasville, La Rosita, La Grulla and La Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2654 9909 2672 9893 2679 9882 2678 9832
2626 9859 2624 9867 2627 9872 2629 9871
2630 9875 2633 9875 2633 9879 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9904 2640 9908 2643 9911
$$
FRYE1 follow-up statement
004
WGUS74 KBRO 211011
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
511 AM CDT THU JUN 21 2018
TXC427-211200-
/O.CON.KBRO.FF.W.0015.000000T0000Z-180621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Starr TX-
511 AM CDT THU JUN 21 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
STARR COUNTY...
At 500 AM CDT, Roma Police Department reported flooded streets in
the La Victoria Community. Additionally, a few streets in the city
of Roma are inundated by 1 to 2 feet of water. Heavy rainfall
continues across the warned area and will likely cause additional
flooding through the morning commute.
Some locations that will experience flooding include...
Rio Grande City, Roma, Sullivan City, Escobares, El Sauz, Viboras,
Garciasville, La Rosita, La Grulla and La Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2654 9909 2672 9893 2679 9882 2678 9832
2626 9859 2624 9867 2627 9872 2629 9871
2630 9875 2633 9875 2633 9879 2637 9880
2635 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9904 2640 9908 2643 9911
$$
FRYEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 12:36 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 21, 12:36 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1236 AM CDT Thu Jun 21 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Scattered convection has begun firing near the aerodromes and is expected to persist through the remainder of the overnight hours. Tomorrow, the showers and thunderstorms will persist as the mid-level disturbance responsible for the convection eases farther into Mexico but still close enough to generate unsettled weather. The current TAFs are far from perfect, but should convey to all pilots that aviation conditions will be far from stellar through the next 24 hours. && .PREV DISCUSSION... /issued 745 PM CDT Wed Jun 20 2018/ DISCUSSION...Bumped up pops to 90 percent across the board this evening and overnight with regeneration of convection across much of the CWA over the last 1-2 hours. Large mid level circulation extending over S Texas and NE Mexico with embedded smaller circulations are generating widespread showers and scattered thunderstorms. GOES-16 Clean IR imagery showing cold convective tops at -84C around widespread -75C within a growing MCS over NE Mexico and Deep South Texas. The heaviest rain band extends from Matamoros, Tamaulipas through Cameron and Willacy counties with rainfall rates of 1-3 inches per hour. Another area of strong convection is firing over Kenedy county west of 69E. Light to moderate rainfall is noted over Zapata and Starr counties with some stronger echos expected as continued warm rain processes and destabilization commences. Training of showers and thunderstorms and further increase in coverage of heavy rainfall will exacerbate any ongoing flooding with addition areas flooding this evening and overnight. The flash flood watch remains in effect for all of Deep South Texas overnight. DISCUSSION...Updated for latest aviation discussion below. AVIATION...Convection is expected to be widespread this evening and overnight spreading impacting all three terminal sites. MVFR is likely to prevail with occasional IFR within the strongest convection. MVFR is likely through the morning hours Thursday with some improvement in the afternoon as Thunderstorm chances taper off. PREV DISCUSSION... /issued 350 PM CDT Wed Jun 20 2018/ SHORT TERM (Now through Thursday Night): Still another 18-24 hours to get through with the ongoing heavy rain/flooding event. Rainfall totals reached 8-12 inches within about 4 hours in the heaviest hit areas from Mercedes toward Weslaco earlier today. Water rescues continue, and an Areal Flood Warning is in effect for that area through 7:30 pm. Has been in a lull in rainfall for the past several hours, as even a tropical airmass will need a little time "recharge". As of this writing, new convection is developing east of Hwy. 77/I-69E, where clouds thinned during the day and insolation allowed destabilization. (BRO reached 92F earlier.) Forecast models in reasonably good agreement on the bigger picture, namely, that the mid-level low will start to sag away toward the SW (from its current position right over the CWA) beginning tonight. Also showing more of a QPF signal in the western counties of Starr/Zapata/Jim Hogg later this evening and into the overnight. Have shaded PoP's higher out that way as a result. This will be an area to watch for instances of "new" flooding. WPC has placed a 1"+ QPF bullseye out there as well. Rain "still to come" will generally range 1-2", with perhaps 3-4" in spots. Though the main low is progged to be over interior Mexico by mid- day Thursday, mid-level inverted troughiness will linger through much of the day. PW stays in the 2.25-2.5" range. Will keep PoP's in the higher-end scattered range as a result. If the interior can heat up (forecast high temps in the upper 80s to near 90F), with light onshore background flow, sea-breeze could even act to focus convergence and act as a trigger for additional thunderstorms. As time goes on, it should become a little harder to get the really high convective rainfall rates, with the mid-level center becoming further displaced from the area. Of course, with the widespread rains, it won't take much for additional flash flooding, especially along the I-2 corridor between Harlingen and McAllen. After collaboration with CRP, will also be extending Flash Flood Watch through 1 pm Thursday for all counties of Deep South Texas. Moving into Thursday night, H5 ridge axis finally builds in from the Desert SW. PW finally falls below 2.0" with only isolated light showers expected. LONG TERM (Friday through Wednesday): Weather over deep south TX to be dominated in the Friday through Sunday period by strong mid/upper level high pressure elongated west to east across northern Mexico into much of TX. Main impacts will be to maintain hot, precipitation free but very humid conditions across the area. Highs on Friday look to range from the lower 90s at the coast to the mid/upper 90s inland. The high pressure will strengthen Saturday/Sunday bringing hotter days with mid 90s at the coast and upper 90s to around 102 mid valley and westward. Late Sunday...an inverted trough of low pressure will approach the forecast area from the southeast. This trough looks to sweep westward across deep south Texas on Monday bringing increased low level moisture that will lead to low chances of showers and thunderstorms across mostly the east half of the region Sunday night through Tuesday. Weakening of the high pressure by the incoming trough, and the addition of the aforementioned low level moisture, will bring somewhat lower high temperatures Monday through Wednesday. Highs the three days will range from the lower 90s at the coast with mid/upper 90s inland. MARINE (Now through Thursday Night): Mainly moderate SE winds and Gulf seas of 3-5 ft. are expected. Showers and thunderstorms will produce locally gusty winds and more agitated seas through Thursday, before rain chances taper off Thursday night. Friday through Monday: Moderate winds/seas to open the period as high pressure prevails over the northwest Gulf. Winds/seas to then build and remain elevated Saturday through Monday with Small Craft Advisories likely through the three day period. HYDROLOGY: The Flood Warning for the Los Olmos Creek near Falfurrias in Brooks County remains in effect until this evening. Minor flooding is occurring. The river is forecast to fall below flood stage later this afternoon, with a continued gradual fall through Thursday. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flash Flood Watch through this afternoon for TXZ248>257-351-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 20, 5:21 PM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 521 PM CDT Wed Jun 20 2018 TXZ248>257-351-353-212230- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 521 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for all of Deep South Texas through tonight. There is a high risk of rip currents at the beaches of South Padre Island and Boca Chica beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms, some with heavy rainfall, will continue across portions of Deep South Texas Thursday. Flooding may again occur in heavier showers and thunderstorms, especially where the ground is saturated, and the Flash Flood Watch may need to be extended. An elevated risk of rip currents will continue through the rest of the week due to high wave heights and swell. .SPOTTER INFORMATION STATEMENT... Please forward any reports of flooding to local law enforcement or the National Weather Service in Brownsville. GMZ130-132-135-150-155-170-175-212230- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 521 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Showers and thunderstorms, some with heavy rainfall and possible waterspouts are possible across the coastal waters. Winds and seas will be higher in and near thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed for portions of the coastal waters Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:17 PM CDT | Flash Flood Warning | BRO | Cameron | 58 min |
| Jun 20, 9:35 PM CDT | Special Marine Warning | BRO | 115 min | |
| Jun 21, 12:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jun 21, 12:19 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 3 hr |
| Jun 21, 1:01 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 1:56 AM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 21, 2:56 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 3 hr |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 21, 6:24 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 96 min |
| Jun 21, 7:37 AM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 113 min |
| Jun 21, 9:14 AM CDT | Flash Flood Warning | BRO | Hidalgo | 106 min |
| Jun 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 112 min |
| Jun 21, 10:52 AM CDT | Flash Flood Warning | BRO | Hidalgo | 6 hr |
| Jun 21, 11:24 AM CDT | Special Weather Statement | BRO | Hidalgo | 66 min |
| Jun 21, 12:07 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 113 min |
| Jun 21, 12:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 65 min |
| Jun 21, 12:38 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 67 min |
| Jun 21, 2:17 PM CDT | Areal Flood Advisory | BRO | Kenedy | 118 min |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 2 hr |
| Jun 21, 3:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Jun 21, 3:49 PM CDT | Areal Flood Advisory | BRO | Cameron | 56 min |
| Jun 21, 4:42 PM CDT | Areal Flood Warning | BRO | Hidalgo | 12 hr |
| Jun 21, 4:52 PM CDT | Areal Flood Advisory | BRO | Kenedy | 113 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.